MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SURGIPRO II; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

DAVIS & GECK CARIBE LTD SURGIPRO II; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number VP-743-MX
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, while using the device during a coronary bypass procedure, the suture broke very easily.The procedure was completed with another device.The surgical time was extended by less than 30 minutes.There was no patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of six representative samples of a device.A visual inspection of the sealed samples noted no abnormalities.The visual inspection of the sample noted four suture fragments and four needles.It was observed, under magnification, that the suture appeared to have split under tension.A tensile test was performed on the sealed samples and the results met the specifications for this product.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.A definitive root cause could not be determined with regard to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
SURGIPRO II
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7721876
Report Number9612501-2018-01360
Device Sequence Number19237024
Product Code GAW
UDI-Device Identifier20884521038872
UDI-Public20884521038872
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050947
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberVP-743-MX
Device Catalogue NumberVP-743-MX
Device Lot NumberD7J2506PX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2018
Initial Date Received by Manufacturer 07/11/2018
Supplement Date Received by Manufacturer08/08/2018
02/18/2019
Initial Report FDA Received Date07/26/2018
Supplement Report FDA Received Date10/02/2018
03/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1